This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
My mom is a 72 year old female living in Singapore and diagnosed with hypertension 8 years ago (which was initially controlled via wel-known BP medications, but which medications she is no longer prescribed for unknown reasons.) In 5/09, while hospitalized due to methyldopa induced cholestasis, she was diagnosed with atrial fibrillation. In 8/09, 14 days into Warfarin therapy, she fell, suffering a skull fracture causing an acute subarachnoid and subdural hemorrhage. She was initially paralyzed on her left side. She recovered almost 90% after 3 weeks. On our request, she was switched from Warfarin to 100mg Aspirin.
In 12/09, she had an open cholecystectomy due to acute cholecystitis with pigmented gallstones.
In 5/10 , she had a minor stroke. Her eyesight became blurry, she vomited twice and lost motor control, especially on her left side. She was discharged from the hospital after 1 to 2 days. She is now back on Warfarin with the same cardiologist who recruited her for the Warfarin related clinical trial back in 8/09.
Sadly, she has been suffering slowly decreasing lucidity after the 8/09 hospitalization, with etiology uncertain.
4/09: Sinus Bradycardia & Atrial Premature Complex
5/09: AF, T abnormalities
8/09: (hospitalized for CNS hemorrhages) Sinus rhythm
10/09: AF, T & ST abnormalities
Medications AFTER 5/10 stroke:
She has no other risk; CHADS is "1".
1. Her stroke symptoms indicate neuro problems. Shouldn’t a neurologist be her main Dr.?
2. Was her stroke most likely secondary to a blood clot (i.e., blockage), or hemorrhaging due to capillary wall weakness secondary to either genetic propensity or vascular wall compromise due to long term hypertension? How do we determine this?
3. Should she be on the statin drug rather than a regular, time-tested BP med (like her original BP meds listed above)??
What should be the proper treatment? Shouldn’t she be taking BP meds other than statins, especially while on Warfarin? And isn’t Warfarin possibly contra-indicated by her history?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.